Mar 22, 2005
Hi Dr. henry... thanks for your helpful answers. I was under the impression that sustiva/truvada was a very well regarded option for first line treatment, but you mentioned mitochondrial toxicity as a possible side effect. How common is this and how soon? I have achieved great control on this regimen after 6 months with no noticeable side effects. What do you tend to prescribe as a first line? (or in my case, as a replacement.) and what are the side effects?
| Response from Dr. Henry
The rate at which components of the lipodystrophy syndrome develop on some of the newer NRTI combinations (FTC/tenofovir and 3TC/abacavir) seems to be slower that with AZT or D4T combinations (usually with 3TC). Long-term data and independent studies (not direcntly drug company supported) are needed to sort out what we can expext and how the newer combinations compare to each other. I tend to start patients with a boosted PI regimen until undetectable (to avoid initial resistance problems)and then switch to an indiviualized maintenance regimen (wide range of possibilities). KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- What Are The Odds Of Getting AIDS From Barebacking?
- Are Painful Red Spots A Sign Of AIDS?
- Could Night Sweats Be A Sign Of Primary HIV Infection
- Blowjob From A Prostitute How Long Does It Take To Test Positive For HIV
- Burning Penis After Touching Anus Worried I Have HIV
- Dry Cough After Erotic Massage Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.